Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The power structure of metabelian $ p$-groups


Authors: Norman Blackburn and Alberto Espuelas
Journal: Proc. Amer. Math. Soc. 92 (1984), 478-484
MSC: Primary 20D15
DOI: https://doi.org/10.1090/S0002-9939-1984-0760929-2
MathSciNet review: 760929
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In a metabelian $ p$-group in which the $ p$th powers generate a subgroup of order $ p$, the elements of order $ p$ generate a subgroup of index at most $ {p^p}$. This is best possible.


References [Enhancements On Off] (What's this?)

  • [1] A. Espuelas, Thesis, University of Zaragoza.
  • [2] B. Huppert, Endliche Gruppen. I, Springer-Verlag, Berlin, 1967. MR 0224703 (37:302)
  • [3] B. Huppert and N. Blackburn, Finite groups. II, Springer-Verlag, Berlin, 1982. MR 650245 (84i:20001a)
  • [4] A. Mann, The power structure of $ p$-groups. I, J. Algebra 42 (1976), 121-135. MR 0424932 (54:12890)
  • [5] H. Meier-Wunderli, Über endliche $ p$-Gruppen, deren Elemente der Gleichung $ {x^p} = 1$ genügen, Comment. Math. Helv. 24 (1950), 18-45; Metabelsche Gruppen, ibid. 25 (1951), 1-10. MR 0040296 (12:671c)
  • [6] T. Meixner, Eine Bemerkung zu $ p$-Gruppen vom Exponenten $ p$, Arch. Math. (Basel) 29 (1977), 561-565. MR 0463310 (57:3263)
  • [7] G. E. Wall, Secretive prime-power groups of large rank, Bull. Austral. Math. Soc. 12 (1975), 363-369. MR 0384926 (52:5796)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20D15

Retrieve articles in all journals with MSC: 20D15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1984-0760929-2
Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society